How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. P. Jyoti Your Own Question
Dr. P. Jyoti
Dr. P. Jyoti, Consultant MD
Category: Medical
Satisfied Customers: 9126
Experience:  17 yrs experience in treating OPD & Emergency patients.
Type Your Medical Question Here...
Dr. P. Jyoti is online now
A new question is answered every 9 seconds

How to counteract weight gain while taking Mirtazapine

Resolved Question:

How to counteract weight gain while taking Mirtazapine
Submitted: 5 years ago.
Category: Medical
Expert:  Dr. P. Jyoti replied 5 years ago.
Mitazapine is a drug that is known to cause weight gain. This is an unfortunate but well established side effect. The exact mechanism by which weight gain occurs is not known.

Weight gain in Mirtazapine is to be countered by the same methods as in any other weight gain, namely decreased intake and increased exercise.

The only way to lose weight is for your output (the amount of calories you burn in your daily activities and through exercise) to be more than your input (the amount of calories that you eat). If you are not losing weight, it means that you have either to decrease your input further (by dieting) and at the same time increase your output further ( by exercising). Of course, dieting is hazardous without a correct guide as you only want to decrease calories and not deprive yourself of essential nutrients.

Decreasing calorie intake is the key to losing weight. Increasing physical exercise is the key to keeping it from coming back. So you have to do both to keep it down.

Here are some excellent govt. sites that you can go through for some guidance: (Follow all the links given here, you will be able to find the program of your choice). (general useful tips) (general useful tips) (Further Info)

I hope my answer has helped you. Please click on the green ‘accept' button below for accepting this answer. Feedback/Bonus will be appreciated.

Dr. P. Jyoti and 3 other Medical Specialists are ready to help you